Alert archive / Texas / Freeze Warnings in 2006

Freeze Warning 3, NWS Austin/San Antonio, TX

November 15, 200610 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 15, 2006, 3:38 PM CST for 10 counties in Texas. It took effect at Nov 16, 2006, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2006, 3:38 PM CST (21:38 UTC)
In effect from
Nov 16, 2006, 2:00 AM CST
Expired
Nov 16, 2006, 8:00 AM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 104 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4411 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 152138
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CST WED NOV 15 2006

...WIND ADVISORY IN EFFECT THROUGH TO 5 PM CST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY TONIGHT...

.BLUSTERY NORTH WINDS WILL DECREASE WITH SUNSET AS A STORM SYSTEM
MOVE NORTHEAST TO THE GREAT LAKES. LIGHTER WINDS, VERY DRY AND
COLD AIR, AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO
FREEZING OVER THE HILL COUNTRY, STARTING AROUND 2 AM THURSDAY
MORNING, AND ENDING AROUND 8 AM THURSDAY.


TXZ171-183>189-203-204-152300-
/O.NEW.KEWX.FZ.W.0003.061116T0800Z-061116T1400Z/
/O.CON.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS...
LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE...
HONDO
338 PM CST WED NOV 15 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

LIGHTER WINDS, VERY DRY AND COLD AIR, AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY, STARTING
AROUND 2 AM THURSDAY MORNING, AND ENDING AROUND 8 AM THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ172-173-190>194-202-205>209-217>225-228-152300-
/O.CON.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/
BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
338 PM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KEWX 152315
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CST WED NOV 15 2006

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY TONIGHT...

.NORTH WINDS WILL CONTINUE TO DECREASE AS SUNSET APPROACHES.
LIGHTER WINDS...VERY DRY AND COLD AIR...AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY...STARTING
AROUND 2 AM THURSDAY MORNING...AND ENDING AROUND 8 AM THURSDAY.

TXZ171-183>189-203-204-160015-
/O.EXP.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/
/O.CON.KEWX.FZ.W.0003.061116T0800Z-061116T1400Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS...
LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE...
HONDO
515 PM CST WED NOV 15 2006

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. 

SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY LEVELS. THIS TREND WILL
CONTINUE WITH A MORE RAPID DECREASE AFTER SUNSET. HOWEVER...SOME
WIND GUSTS UP TO 35 MPH CAN BE EXPECTED UNTIL AROUND SUNSET.

LIGHTER WINDS...VERY DRY AND COLD AIR...AND CLEAR SKIES WILL
ALLOW TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY...
STARTING AROUND 2 AM THURSDAY MORNING...AND ENDING AROUND 8 AM
THURSDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ172-173-190>194-202-205>209-217>225-228-160015-
/O.EXP.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/
BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
515 PM CST WED NOV 15 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY LEVELS. THIS TREND WILL
CONTINUE WITH A MORE RAPID DECREASE AFTER SUNSET. HOWEVER...SOME
WIND GUSTS UP TO 35 MPH CAN BE EXPECTED UNTIL AROUND SUNSET.

$$
000 
WWUS74 KEWX 160355
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CST WED NOV 15 2006

...FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY LATE TONIGHT INTO
THURSDAY MORNING...

.DECREASING WINDS...VERY DRY AIR...AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL TO FREEZING OVER MUCH OF THE HILL
COUNTRY...STARTING AROUND 2 AM THURSDAY MORNING...AND ENDING
AROUND 8 AM THURSDAY.

TXZ171-183>189-203-204-161000-
/O.CON.KEWX.FZ.W.0003.061116T0800Z-061116T1400Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS...
LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE...
HONDO
955 PM CST WED NOV 15 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY. 

WIND SPEEDS CONTINUED TO DECREASE LATE THIS EVENING. THESE
DECREASING WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND CLEAR
SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR OR JUST BELOW
FREEZING LATE TONIGHT INTO THURSDAY MORNING ACROSS MUCH OF THE
HILL COUNTRY. FREEZING TEMPERATURES IN A FEW WIND SHELTERED SPOTS
ARE POSSIBLE AS EARLY AS 2 AM...THEN THEY WILL BECOME MORE
WIDESPREAD AFTER 4 AM. TEMPERATURES ARE EXPECTED TO RISE ABOVE
FREEZING BY 8 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KEWX 160955
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 AM CST THU NOV 16 2006

...FREEZE WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY THIS MORNING...

.LIGHT WIND SPEEDS ALONG WITH A VERY DRY AIRMASS AND CLEAR SKIES
WILL ALLOW TEMPERATURES OVER THE HILL COUNTRY TO REACH FREEZING
THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING JUST AFTER SUNRISE.

TXZ171-183>189-203-204-161400-
/O.CON.KEWX.FZ.W.0003.000000T0000Z-061116T1400Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS...
LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE...
HONDO
355 AM CST THU NOV 16 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

LIGHT WIND SPEEDS COMBINED WITH LOW RELATIVE HUMIDITIES AND CLEAR
SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR OR JUST BELOW
FREEZING THIS MORNING ACROSS PARTS OF THE HILL COUNTRY. TEMPERATURES
ARE EXPECTED TO RISE ABOVE FREEZING BY 8 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 15, 3:27 PM CST, 11 minutes earlier.

Area forecast discussion, Nov 15, 3:27 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CST WED NOV 15 2006

.UPDATE...
ADD THE FREEZE WARNING FOR THE HILL COUNTRY. VERY LOW DEWPOINTS
AND DECREASING WINDS WILL ALLOW THE EDWARDS PLATEAU TO FALL TO 32
DEGREES, STARTING AROUND 2 AM, AND REACH THE ESCARPMENT OF MEDINA
AND UVALDE COUNTIES BY SUNRISE.

&&

.PREV DISCUSSION... (ISSUED 255 PM CST WED NOV 15 2006)

DISCUSSION...
THE STRONG STORM SYSTEM OVER ARKANSAS WILL TREK TO THE GREAT
LAKES TONIGHT, THUS WEAKENING THE SURFACE PRESSURE GRADIENT AND
ALLOW WINDS TO DECREASE TO BELOW WIND ADVISORY CRITERIA. THERE
WILL BE SOME GUSTINESS TONIGHT OVER THE EASTERN HALF OF THE CWA
WHERE COLD AIR ADVECTION WILL CONTINUE THROUGH THE NIGHT INTO
THURSDAY MORNING. A NORTHWEST FLOW ALOFT IS PROGGED TO CONTINUE
THROUGH SUNDAY WITH MINOR SHORTWAVE TROUGHS PASSING THRU THE
CENTRAL U.S. AS THESE TROUGHS APPROACH, OUR SURFACE WINDS WILL
SWITCH AROUND TO THE SOUTHEAST BRINGING IN LOW LEVEL MOISTURE. BUT
THE PRECIPITABLE WATER VALUES ARE PROJECTED TO REMAIN BELOW 1
INCH, THUS HAVE NOT PUT ANY RAIN IN THE FORECAST. THERE MAY BE
SOME MORNING FOG DURING THE FIRST PART OF NEXT WEEK BUT UNCERTAIN
AS TO WHICH MORNING. MAX TEMPERATURES WILL REMAIN IN THE SEASONAL
RANGE, WHILE MIN TEMPS WILL RISE TO SEASONAL LEVELS BY NEXT WEEK.

FIRE WEATHER...
THE RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 6 PM THIS
EVENING. AT THAT TIME THE 20 FOOT WINDS OVER THE HILL COUNTRY,
EDWARDS PLATEAU AND WINTER GARDEN AREAS WILL FALL BELOW 15 MPH
EVENTHO THE HUMIDITIES WILL STILL BE BELOW 25 PERCENT. ACROSS THE
OTHER AREAS,THE 20 FT WINDS WILL STILL BE ABOVE 15 MPH BUT THE
HUMIDITIES WILL BE ABOVE 25 PERCENT. THE SURFACE HIGH PRESSURE
CENTER WILL SETTLE OVER THE WESTERN COUNTIES THURSDAY MORNING WITH
A CONTINUATION OF LOW DAYTIME HUMIDITIES. HOWEVER, THE WINDS WILL
BE MUCH LIGHTER.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE...
FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES...
KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK...
MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON...
WILSON... AND ZAVALA.

WIND ADVISORY UNTIL 5 PM WEDNESDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE...
FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES...
KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK...
MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON...
WILSON... AND ZAVALA.

FREEZE WARNING FROM 2 AM THURSDAY TO 8 AM THURSDAY FOR THE
FOLLOWING COUNTIES: BANDERA... EDWARDS... GILLESPIE... KENDALL...
KERR... LLANO... MEDINA... REAL... UVALDE... AND VAL VERDE.

&&

06/09
Hazardous weather outlook, Nov 14, 10:01 PM CST, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 PM CST TUE NOV 14 2006

TXZ171>173-183>194-202>209-217>225-228-151245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1001 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATER TONIGHT. A RED
FLAG WARNING HAS BEEN ISSUED FOR LATE TONIGHT. NORTH TO NORTHWEST
WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE
HUMIDITIES FALLING TO AROUND 25 PERCENT TO CREATE CRITICAL FIRE
WEATHER CONDITIONS. THE MAIN THREAT AREA WILL BE THE WESTERN HILL
COUNTRY AND EDWARDS PLATEAU.

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY
STRONG WINDS AND VERY DRY AIR WILL SPREAD ACROSS THE AREA IN THE
WAKE OF THE COLD FRONT. A WIND ADVISORY AND RED FLAG WARNING ARE
IN EFFECT FOR THE DAYLIGHT HOURS ACROSS ALL OF SOUTH CENTRAL
TEXAS. NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40
TO 45 MPH CAN BE EXPECTED. RELATIVE HUMIDITIES IN THE 10 TO 20
PERCENT RANGE CAN ALSO BE EXPECTED. THIS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES
WILL RECOVER AFTER SUNSET.

THE COMBINATION OF LIGHT WINDS...LOW RELATIVE HUMIDITIES AND CLEAR
SKIES WILL ALLOW FOR COLD TEMPERATURES...THE COLDEST SINCE LATE
MARCH...TO OCCUR EARLY THURSDAY MORNING. A FREEZE WARNING MAY
HAVE TO BE ISSUED FOR LATE WEDNESDAY NIGHT INTO THURSDAY MORNING
ACROSS PARTS OF THE AREA. THE MAIN THREAT AREA FOR FREEZING
TEMPERATURES WILL BE ACROSS PARTS OF THE HILL COUNTRY. LOWS WILL
FALL INTO THE UPPER 20S TO MID 30S ACROSS THE HILL COUNTRY WITH
MID 30S TO AROUND 40 ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.